Alert archive / California / Special Weather Statements in 2021
Special Weather Statement, NWS San Diego, CA
NWS San Diego, CA issued this special weather statement at Jul 13, 2021, 12:33 PM PDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 12:33 PM PDT (19:33 UTC)
- Expired
- Jul 13, 2021, 1:30 PM PDT
- In force
- 57 min
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 86 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307
WWUS86 KSGX 131933
SPSSGX
Special Weather Statement
National Weather Service San Diego CA
1233 PM PDT Tue Jul 13 2021
CAZ055-060-132030-
Apple and Lucerne Valleys CA-San Bernardino County Mountains CA-
1233 PM PDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR THE MOUNTAINS OF SAN BERNARDINO
COUNTY UNTIL 130 PM PDT...
At 1230 PM PDT, Doppler radar was tracking strong thunderstorms over
the eastern San Bernardino Mountains.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Localized storms like this one will develop and dissipate rapidly
during the afternoon, with the greatest threat being strong and
gusty winds that could produce damage.
Locations impacted include...
Big Bear City, Mount San Gorgonio, Onyx Summit, Forest Falls, eastern
Lucerne Valley, Big Bear Lake, Seven Oaks, Hwy 38 Between Onyx Summit
And Sugarloaf, Baldwin Lake, Hwy 18 Between Baldwin Lake And Lucerne
Valley, Hwy 38 Between Yucaipa And Onyx Summit, Angelus Oaks, Hwy 18
Between Running Springs And Big Bear, western Johnson Valley,
Woodlands, Fawnskin, Heart Bar Campground, Barton Flats Campground
and western Rimrock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3404 11692 3418 11700 3436 11703 3441 11675
3428 11652 3404 11663
TIME...MOT...LOC 1930Z 239DEG 48KT 3420 11671
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 8:19 AM PDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 13, 8:19 AM PDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service San Diego CA 819 AM PDT Tue Jul 13 2021 .SYNOPSIS... High pressure aloft will slowly weaken over Southern California through Friday as a trough digs south along the West Coast. This combination will bring cooling inland, gusty west winds through the desert passes, and maintain the marine layer over coastal and western valley areas with seasonal temperatures. Moisture aloft will continue an isolated thunderstorm threat over mainly the San Bernardino Mountains and deserts this afternoon. The subtropical ridge is forecast to rebuild again early next week, but farther north, over the northern Rockies. This could send a deeper Monsoonal push into Southern California beginning on Sunday. Showers and thunderstorm chances will be increasing next week if this pattern remains on track. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Isolated thunderstorms were decreasing this morning over eastern San Bernardino County, but reforming over coastal Los Angeles and Ventura Counties. Movement of the showers/t-storms is slowly north over coastal areas and slowly south far inland. Other than some patchy clouds over far western Riverside and O.C. Counties, skies were clear over the forecast area, with some haze noted from a smoke layer aloft. Our 12Z miramar sounding had a sfc-based inversion, peaking around 4500 FT MSL at 26.6C. Easterly winds throughout the column had weakened considerably form the past few days. Modest instability was observed above 18K FT where RH was maximized. A weak cap was near 24K FT. The atmospheric set-up, based on our current sounding, favors a small chance for isolated thunderstorms over the highest terrain and on into the high desert once again today. Marine layer clouds were all offshore this morning, but could make a run back toward the beaches late this afternoon. A forecast update was issued to clear much of the thunderstorm threat this morning and bring some clouds to the beaches later today. From previous discussion... After the morning convection, the most likely location for afternoon convection is over the San Bernardino Mountains and northward along convergence boundaries across the Lucerne Valley. A slight chance of showers and thunderstorms will remain near the San Bernardino Mountains for Wednesday afternoon followed by drying into the weekend. Slow cooling will spread inland through Thursday with Thursday high temperatures around average in the deserts. High temperatures for the coast and valleys on Thursday will be a few degrees below average at the coast to 5 to locally 10 degrees below average for portions of the valleys. There should be more smoke aloft moving westward across the area today than on Monday with the greatest values of vertical integrated smoke across far southern California into northern Baja. Even with the increase, the sky should still be visible. That band of greater values will shift southward on Wednesday with less smoke aloft across southern California on Wednesday, closer to that of Monday. && .LONG TERM (Friday through Monday)... The cooling will continue into Friday and the drying into Saturday with a low pressure system off the West Coast from northern California northward. For Sunday into next week, high pressure will become established across the Rockies and interior western states. The lower and mid level flow across the area will become southeasterly which will transport some lower and mid level monsoonal moisture into the area. The chance for afternoon thunder may return as early as Sunday, but is more for Monday through much of next week. Ensemble output for the ECMWF for Big Bear is a little wetter than for the recent convection with about half of ensemble members having measurable rainfall each day for much of next week and generally averaging around one quarter inch per day. Less than 5 to 10 percent of the members of this uncalibrated guidance have more than one half inch on any one of those days. Ensemble output for the ECMWF for Imperial has precipitable water values falling below 1.5 on Saturday, then rising to 1.8 to 1.9 inches for much of next week with about a third of ensemble members having values of 2 inches or more. There should be some thunder in the mountains most days next week and the rainfall potential should be greater than recent convection which has had limited and mostly mid level moisture. With the increase in moisture, high temperatures for the mountains and deserts won't change much while the coast and valleys warm to closer to average for July. && .AVIATION... 131530Z...Coast/Valleys...Periods of low clouds with CIGS 1300-1700 ft MSL will persist near KSNA, KCRQ, and KSAN through about 17Z. Areas of low clouds will begin to move back into the coastal areas after 14/00Z with bases 1000-1500 ft MSL and tops to 2000 ft MSL, locally spreading up to 15 mi inland by Wednesday morning. Otherwise variable clouds at/above 15,000 ft MSL and unrestricted vis. Mountains/Deserts...Cu/TCU will develop over the mountain crests and high deserts with bases near 10,000 ft MSL and tops to 35,000 ft MSL after 18Z. Slight chance of TSRA over the higher peaks of the San Bernardino and Riverside County mountains, as well as portions of the high desert 19-00Z. Outflow winds with sfc gusts to 35 kt possible VCTY TSRA, especially over the deserts. SHRA/TSRA dissipating by 14/02Z. && .MARINE... No hazardous marine conditions are expected through Saturday. && .BEACHES... A south swell of 2-3 ft at 15-18 seconds moving into the coastal waters today and peaking on Wednesday will generate elevated surf of 3-5 ft with sets to 6 ft in Orange County. Hazardous swimming conditions are expected due to a high risk of rip and longshore currents. && .FIRE WEATHER... Isolated thunderstorms are possible again this afternoon and Wednesday afternoon, mainly near the San Bernardino mountains with dry lightning strikes and gusty, erratic downdraft winds. Drying is then expected through Saturday with a greater influx of monsoonal moisture for Sunday through much of next week. Stronger westerly winds 25-35 MPH with gusts 40-50 MPH are possible again Wednesday and Thursday afternoons and evenings through and below thew desert passes. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...10/17 AVIATION/MARINE/BEACHES...Moreland
In the hours before
Special weather statement, Jul 13, 11:52 AM PDT, 41 minutes before
Special Weather Statement
National Weather Service San Diego CA
1152 AM PDT Tue Jul 13 2021
CAZ055-060-131945-
Apple and Lucerne Valleys CA-San Bernardino County Mountains CA-
1152 AM PDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SAN BERNARDINO COUNTY UNTIL 1245
PM PDT...
At 1150 AM PDT, Doppler radar was tracking a strong thunderstorm
near Big Bear City, and nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Localized storms like this one will develop and dissipate rapidly
during the afternoon, with the greatest threat being strong and
gusty winds that could produce damage.
Locations impacted include...
Big Bear City, eastern Lucerne Valley, Big Bear Lake, Johnson Valley,
Hwy 38 Between Onyx Summit And Sugarloaf, Hwy 18 Between Baldwin Lake
And Lucerne Valley, Baldwin Lake, Woodlands and Fawnskin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3456 11646 3453 11646 3453 11642 3447 11642
3436 11650 3420 11676 3419 11682 3427 11697
3456 11679 3457 11654
TIME...MOT...LOC 1850Z 240DEG 49KT 3434 11672
MMSpecial weather statement, Jul 13, 12:33 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service San Diego CA
1233 PM PDT Tue Jul 13 2021
CAZ055-060-132030-
Apple and Lucerne Valleys CA-San Bernardino County Mountains CA-
1233 PM PDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR THE MOUNTAINS OF SAN BERNARDINO
COUNTY UNTIL 130 PM PDT...
At 1230 PM PDT, Doppler radar was tracking strong thunderstorms over
the eastern San Bernardino Mountains.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Localized storms like this one will develop and dissipate rapidly
during the afternoon, with the greatest threat being strong and
gusty winds that could produce damage.
Locations impacted include...
Big Bear City, Mount San Gorgonio, Onyx Summit, Forest Falls, eastern
Lucerne Valley, Big Bear Lake, Seven Oaks, Hwy 38 Between Onyx Summit
And Sugarloaf, Baldwin Lake, Hwy 18 Between Baldwin Lake And Lucerne
Valley, Hwy 38 Between Yucaipa And Onyx Summit, Angelus Oaks, Hwy 18
Between Running Springs And Big Bear, western Johnson Valley,
Woodlands, Fawnskin, Heart Bar Campground, Barton Flats Campground
and western Rimrock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3404 11692 3418 11700 3436 11703 3441 11675
3428 11652 3404 11663
TIME...MOT...LOC 1930Z 239DEG 48KT 3420 11671
MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:52 AM PDT | Special Weather Statement | SGX | 53 min |
Nearby
Special Weather Statements in California, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.